Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Will discontinuation of cholesterol controlling medicine elevate my cholesterol levels?

hai dr i checked my sgpt sgot yesterday the values r SGOT-46,SGPT-55, before this 2month back i checked it was SGOT36, SGPT, 38,iam on medication for high cholestoral atorvastatin since 2 years, last year by september 2011 i checked LFT TEST EVERY THING WAS NORMAL, now my doctor told to stop statins, and control on diet i have tried by diet to control cholestorl befor but it was no use , and was told that it is hereditary so i should be on medication lifelong now iam worried is if i stop this choloeterol medicine will it be under control, l, and for elvated increase LFT values doctor has sugested to take cefasilymarin 140mg for 3 months, iam 38 years, my height 5.4 and weight is 70kg can u suggest something
Asked On : Thu, 12 Apr 2012
Answers:  1 Views:  339
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Thanks for your query.
Atorvastatin and for that matter any statin causes disturbance in liver function so your doctor has rightly stopped the statin and started you on medicine and advised diet control.
The increased cholesterol can be less related to hereditary and more likely to be related to diet.
You will need a proper diet to control the cholesterol as well as exercises like brisk walking,aerobics,yoga.
I would suggest you to get dietary help from a dietitian and start on exercise.Hopefully in a month or two your cholesterol shall be under control.
Take care.
Answered: Thu, 12 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor